MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LAG SCREW DRILL SLEEVE; INSTRUMENT, CLIP FORMING/CUTTING

SMITH & NEPHEW, INC. LAG SCREW DRILL SLEEVE; INSTRUMENT, CLIP FORMING/CUTTING
Model Number 71674523
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/24/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during set up for surgery the bearing on the guide pin sleeve and/or the lag screw drill sleeve isn't working properly.The pin sleeve would not slide into the drill sleeve without heavy malleting and unneeded extra effort.There was a delay less than 30 minutes.No injury reported.The procedure was finished with the same device.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation.Therefore, product analysis could not be performed at this time.So the reported event could not be confirmed.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of risk management files and instructions for use found that the reported failure was documented appropriately.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.

Brand Name
LAG SCREW DRILL SLEEVE
Common Device Name
INSTRUMENT, CLIP FORMING/CUTTING
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10094399
Report Number1020279-2020-01870
Device Sequence Number3387191
Product Code HBS
UDI-Device Identifier00885556363249
UDI-Public00885556363249
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K122170
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71674523
Device Catalogue Number71674523
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/27/2020
Supplement Date Received by Manufacturer04/27/2020
Initial Report FDA Received Date05/27/2020
Supplement Report FDA Received Date02/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;